Alert archive / Ohio / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 84, NWS Wilmington, OH

June 9, 20184 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 9, 2018, 4:13 PM EDT for 4 counties in Ohio. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2018, 4:13 PM EDT (20:13 UTC)
Expired
Jun 9, 2018, 5:00 PM EDT
In force
47 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Darke County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH

The radar

The Cincinnati radar (KILN), 80 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:13 PM EDTTSTM WND DMG4 E New Madison, OHTREE ON A POWERLINE WITH WIRES DOWN NEAR INTERSECTION OF GRUBBS-REX ROAD AND RTE 127. TIME ESTIMATED BY RADAR.
Jun 9, 4:14 PM EDTTSTM WND DMG4 Ese New Madison, OHROOF REMOVED FROM BARN STRUCTURE ALONG OTTERBEIN ITHACA ROAD. TIME ESTIMATED BY RADAR.
Jun 9, 4:35 PM EDTTSTM WND GST 552 Wsw Potsdam, OH
Jun 9, 4:55 PM EDTTSTM WND DMG2 Nne West Milton, OHTREE DOWNED NEAR THE 3000 BLOCK OF KESLER FREDERICK ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

228 
WUUS51 KILN 092013
SVRILN
OHC037-109-113-135-092100-
/O.NEW.KILN.SV.W.0084.180609T2013Z-180609T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
413 PM EDT SAT JUN 9 2018

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Northeastern Preble County in west central Ohio...
  Southern Darke County in west central Ohio...
  Northwestern Montgomery County in west central Ohio...
  Miami County in west central Ohio...

* Until 500 PM EDT.

* At 412 PM EDT, a severe thunderstorm was located near Arcanum,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Dayton, Huber Heights, Troy, Piqua, Vandalia, Englewood, Tipp City,
  West Milton, Arcanum, Pleasant Hill, New Madison, Brown, Clayton,
  Union, Wayne Lakes, Phillipsburg, Eldorado, Verona, West Manchester
  and Laura.

This includes I-75 in Ohio between mile markers 63 and 80.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3987 8468 4003 8473 4015 8408 3989 8405
TIME...MOT...LOC 2012Z 260DEG 28KT 3994 8458 

HAIL...<.75IN
WIND...60MPH
 
$$

AR
2 follow-up statements
421 
WWUS51 KILN 092024
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
424 PM EDT SAT JUN 9 2018

OHC037-109-113-135-092100-
/O.CON.KILN.SV.W.0084.000000T0000Z-180609T2100Z/
Preble OH-Darke OH-Montgomery OH-Miami OH-
424 PM EDT SAT JUN 9 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN PREBLE...SOUTHEASTERN DARKE...NORTHWESTERN
MONTGOMERY AND MIAMI COUNTIES...

At 424 PM EDT, a severe thunderstorm was located near Arcanum, moving
east at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Dayton, Huber Heights, Troy, Piqua, Vandalia, Englewood, Tipp City,
West Milton, Arcanum, Pleasant Hill, Brown, Clayton, Union,
Phillipsburg, Verona, West Manchester, Laura, Fletcher, Pitsburg and
Potsdam.

This includes I-75 in Ohio between mile markers 63 and 80.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3987 8467 4005 8464 4015 8408 3989 8405
TIME...MOT...LOC 2024Z 261DEG 27KT 3999 8448 

HAIL...0.88IN
WIND...60MPH
 
$$

AR
616 
WWUS51 KILN 092053
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
453 PM EDT SAT JUN 9 2018

OHC037-109-113-135-092101-
/O.EXP.KILN.SV.W.0084.000000T0000Z-180609T2100Z/
Preble OH-Darke OH-Montgomery OH-Miami OH-
453 PM EDT SAT JUN 9 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PREBLE...
SOUTHEASTERN DARKE...NORTHWESTERN MONTGOMERY AND MIAMI COUNTIES WILL
EXPIRE AT 500 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. A new severe 
thunderstorm warning is in effect for portions of Miami...Clark and 
Champaign counties until 530 PM EDT.  

Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.

LAT...LON 3987 8467 4005 8464 4015 8408 3989 8405
TIME...MOT...LOC 2051Z 260DEG 28KT 4002 8422 

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:30 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 9, 3:30 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
330 PM EDT Sat Jun 9 2018

.SYNOPSIS...
Warm and humid conditions will continue into next week. A
surface boundary, increased humidity, and weak disturbances
will combine to result in chances for thunderstorms into
Tuesday. The front will push through the area offering a
temporary dry period at mid week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Thunderstorms were developing across Indiana ahead of a remnant
MCV in the moderately unstable airmass. The airmass will
continue to destabilize with blyr CAPE values of 1500-2000 j/kg
over western Ohio. This moderate instability combined with the
mid level support will aid the continued development of deep
convection.

Effective shear will be 20-25 kts with the most favorable shear
over west central Ohio. DCAPE values approach 1000 j/kg. Expect
the storms along the Indiana/Ohio line to push east across
ILN/s FA through the remainder of the aftn into this evening.

Have adjusted pops up to categorical to account for the
expected coverage. Isolated strong to damaging winds will be a
threat due to favorable DCAPEs.

Also, PW/s to increase to 1.7 inches. Given the slow movement
and very moist environment heavy rain and potential flash
flooding will also be a threat.

Will continue the current HWO product which has a mention of
these threats of wind and heavy rain.

The storms will push through with a diminishing trend later this
evening due to loss of heating and with the upper support
shifting east. With the front laying out across the area
will keep a very low pop chance going overnight.

In the moist environment temperatures will be mild over night
with lows in the mid and upper 60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
East-west surface front to continue to bisect ILN/s area
Sunday. This stalled front combined with moderate instability
will continue to lead to scattered thunderstorm development.
Have a period of likely pops durg the aftn when the most
favorable instby is expected and with the approach of upper
support. Warm conditions to continue with Sundays highs
from the lower 80s north to the upper 80s south.

With upper level support dropping ese in the flow and the front
across the Ohio River Valley will keep high chance pops going
Sunday night, with the highest pops south. Expect Sunday nights
lows to range from the lower 60s north to the upper 60s south.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
The warm, humid, and active pattern will continue for the Ohio
Valley on Monday and Tuesday. The ILN forecast area will remain on
the south side of a stalled WNW-to-ENE boundary, well in the warm
sector, but in an area where primarily-diurnal convection will
continue to be possible. With little change to the going forecast,
PoPs and warm temperatures will be maintained for both Monday and
Tuesday.

Just behind a 500mb wave moving through the area on Tuesday, a cold
front is expected to clear through the region on Tuesday night into
Wednesday morning. PoPs will come to an end after this front passes
the region, with high pressure building into the area later
Wednesday and into early Thursday. Overall, it will only result in a
slight change in the air mass -- temperatures may be a couple
degrees cooler than on Monday and Tuesday, with dewpoints falling a
little more significantly into the 60s.

A more active pattern will set up later in the week, with
instability building back in by Thursday afternoon, and likely
continuing into Friday and Saturday as well. There is more spread
across recent model runs in how the pattern will set up for Friday
and beyond, so PoPs will be kept on the low end of things for now.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Thunderstorms developing across Indiana in axis of moderate
instby. These storms associated with MCV moving across IL to
track east impacting the ILN TAF sites this aftn into the early
evening. Some of the storms may contain gusty winds from the
northwest. Have kept CIGs VFR but brief IFR vsbys and CIGs are
possible in heavy rain. Storms will decrease later this evening
with some fog possible mainly at KLUK and KLCK. At this time
have limited mention to MVFR vsby restrictions but depending on
cloud cover IFR vsbys are possible especially at KLUK.

With the boundary across the area and moderate instby developing
scattered thunderstorm development likely again Sunday aftn.

OUTLOOK...Thunderstorms possible into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, Jun 9, 3:34 PM EDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
334 PM EDT Sat Jun 9 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101945-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
334 PM EDT Sat Jun 9 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will develop across the area through the afternoon
into this evening. A few storms could produce strong to damaging wind
gusts and heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Daytime heating will lead to widely scattered afternoon storms
Sunday and Monday. A few storms could produce heavy rain, large hail
and damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 9, 12:01 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 PM EDT SAT JUN 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     5 WSW CIRCLEVILLE       39.58N 83.03W
06/08/2018                   PICKAWAY           OH   PUBLIC

            MULTIPLE TREES DOWN. BARN DESTROYED. ROOF BLOWN OFF. TIME
            ESTIMATED FROM RADAR.

&&

CH
Special weather statement, Jun 9, 2:46 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
246 PM EDT SAT JUN 9 2018

OHZ034-091930-
Mercer OH-
246 PM EDT SAT JUN 9 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MERCER COUNTY UNTIL 330
PM EDT...

At 246 PM EDT, radar indicated a strong thunderstorm near Portland,
moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Celina, Coldwater, St. Henry, Fort Recovery, Wabash, Montezuma,
Chattanooga, Carthagena and Tama.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4060 8454 4036 8454 4036 8480 4065 8480
      4069 8468
TIME...MOT...LOC 1846Z 260DEG 27KT 4049 8498

Hatzos
Special weather statement, Jun 9, 3:06 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
306 PM EDT SAT JUN 9 2018

OHZ034-042-091930-
Darke OH-Mercer OH-
306 PM EDT SAT JUN 9 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DARKE AND
SOUTHWESTERN MERCER COUNTIES UNTIL 330 PM EDT...

At 305 PM EDT, radar indicated a strong thunderstorm over Winchester,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Greenville, Union City, Ansonia, Burkettsville, North Star, Rossburg,
Palestine, New Weston, North Dayton, Rose Hill, Cosmos, Sharpeye,
Eldora Speedway, Sharps Crossing and Pikeville.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4036 8454 4004 8462 4003 8481 4036 8480
TIME...MOT...LOC 1905Z 241DEG 25KT 4017 8500

Hatzos
Special weather statement, Jun 9, 3:23 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
323 PM EDT SAT JUN 9 2018

OHZ034-035-042-043-092000-
Auglaize OH-Darke OH-Shelby OH-Mercer OH-
323 PM EDT SAT JUN 9 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY...
DARKE...WESTERN AUGLAIZE AND SOUTHERN MERCER COUNTIES UNTIL 400 PM
EDT...

At 322 PM EDT, radar indicated strong thunderstorms along a line
extending from Celina to 6 miles north of Fountain City, moving
northeast at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Greenville, Celina, St. Marys, Coldwater, New Bremen, Minster,
Versailles, St. Henry, Newport, Bradford, Union City, Fort Loramie,
Ansonia, New Knoxville, Moulton, Webster, Wayne Lakes, Russia,
Gettysburg and Osgood.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you
can do so safely.

LAT...LON 4056 8424 4020 8434 4020 8443 4018 8444
      4010 8443 4006 8446 3999 8481 4031 8480
      4059 8465 4067 8435
TIME...MOT...LOC 1922Z 244DEG 33KT 4057 8454 4005 8488

Hatzos
Special weather statement, Jun 9, 3:50 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
350 PM EDT SAT JUN 9 2018

OHZ035-042-043-051-092030-
Auglaize OH-Darke OH-Shelby OH-Miami OH-
350 PM EDT SAT JUN 9 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...DARKE...
SOUTHWESTERN AUGLAIZE AND NORTHWESTERN MIAMI COUNTIES UNTIL 430 PM
EDT...

At 350 PM EDT, radar indicated strong thunderstorms along a line
extending from near St. Marys to near New Madison, moving east at 35
mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Sidney, Piqua, Greenville, New Bremen, Minster, Versailles,
Covington, Arcanum, Newport, Bradford, Anna, Fort Loramie, Pleasant
Hill, Ansonia, Botkins, New Madison, New Knoxville, Hardin, Webster
and Wayne Lakes.

This includes I-75 in Ohio between mile markers 83 and 108.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you
can do so safely.

LAT...LON 4052 8410 4019 8419 3993 8439 3992 8481
      4001 8481 4036 8455 4036 8445 4047 8446
      4052 8442
TIME...MOT...LOC 1950Z 253DEG 29KT 4049 8442 4001 8476

Hatzos

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:50 PM EDTAreal Flood WarningILNFayette, Pickaway, Ross6 hr
Jun 8, 9:59 PM EDTSpecial Weather StatementILNHamilton31 min
Jun 8, 10:19 PM EDTAreal Flood AdvisoryILNHamilton34 min
Jun 9, 2:46 PM EDTSpecial Weather StatementILNMercer44 min
Jun 9, 3:06 PM EDTSpecial Weather StatementILNDarke24 min
Jun 9, 3:23 PM EDTSpecial Weather StatementILNDarke, Mercer37 min
Jun 9, 3:50 PM EDTSpecial Weather StatementILNDarke, Shelby40 min
Jun 9, 4:30 PM EDTSpecial Weather StatementILNHamilton30 min
Jun 9, 4:37 PM EDTSpecial Weather StatementILNMontgomery, Preble38 min
Jun 9, 4:50 PM EDTSpecial Weather StatementILNHardin, Logan25 min
Jun 9, 4:50 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami23 min
Jun 9, 5:06 PM EDTSpecial Weather StatementILNClark24 min
Jun 9, 5:12 PM EDTSpecial Weather StatementILNButler33 min
Jun 9, 5:18 PM EDTSpecial Weather StatementILNUnion27 min
Jun 9, 5:27 PM EDTAreal Flood AdvisoryILNClark, Greene, Montgomery3 hr
Jun 9, 5:31 PM EDTSevere Thunderstorm WarningILNChampaign, Clark29 min
Jun 9, 5:45 PM EDTSpecial Weather StatementILNDelaware, Union30 min
Jun 9, 5:46 PM EDTSpecial Weather StatementILNGreene29 min
Jun 9, 5:52 PM EDTSpecial Weather StatementILNClark, Madison23 min
Jun 9, 5:55 PM EDTSevere Thunderstorm WarningILNHamilton50 min
Jun 9, 6:12 PM EDTSpecial Weather StatementILNClinton48 min
Jun 9, 6:14 PM EDTSpecial Weather StatementILNDelaware, Franklin, Madison46 min
Jun 9, 6:30 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking25 min
Jun 9, 6:32 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Highland, Warren28 min
Jun 9, 6:46 PM EDTSpecial Weather StatementILNHamilton29 min
Jun 9, 6:52 PM EDTSpecial Weather StatementILNClinton, Fayette, Pickaway23 min
Jun 9, 6:57 PM EDTSpecial Weather StatementILNLicking33 min
Jun 9, 7:05 PM EDTSpecial Weather StatementILNFranklin40 min
Jun 9, 7:11 PM EDTSpecial Weather StatementILNHighland, Pickaway, Ross34 min
Jun 9, 7:34 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking, Pickaway27 min
Jun 9, 7:51 PM EDTSpecial Weather StatementILNPickaway, Ross24 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.